Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 409, NWS Jackson, MS

September 4, 2007Morehouse Parish, Louisiana; Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Sep 4, 2007, 5:34 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2007, 5:34 PM CDT (22:34 UTC)
Expired
Sep 4, 2007, 6:00 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Ashley County, AR, Morehouse Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 166 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 042234
SVRJAN
ARC003-LAC067-042300-
/O.NEW.KJAN.SV.W.0409.070904T2234Z-070904T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT TUE SEP 4 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF WILMOT...

* UNTIL 600 PM CDT

* AT 534 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR JONES...OR ABOUT 6 MILES
  SOUTH OF WILMOT. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL REMAIN NEAR...
  6 MILES SOUTH OF WILMOT UNTIL 600 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3299 9145 3288 9151 3287 9171 3312 9169
      3312 9145
TIME...MOT...LOC 2234Z 182DEG 1KT 3297 9157

$$

EEC
1 follow-up statement
000 
WWUS54 KJAN 042248
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT TUE SEP 4 2007

ARC003-LAC067-042300-
/O.CON.KJAN.SV.W.0409.000000T0000Z-070904T2300Z/
ASHLEY AR-MOREHOUSE LA-
548 PM CDT TUE SEP 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR ASHLEY COUNTY...AND MOREHOUSE PARISH...

AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WILMOT...MOVING NORTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILMOT BY 600 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3299 9145 3288 9151 3287 9171 3312 9169
      3312 9145
TIME...MOT...LOC 2248Z 181DEG 4KT 3300 9157

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:15 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 4, 3:15 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT TUE SEP 4 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. GUIDANCE DID NOT COME
IN TOO DIFFERENT THIS RUN...SO DID NOT MAKE ANY MAJOR CHANGES TO THE
SHORT TERM FORECAST. WESTERN ZONES STILL LOOK MOST FAVORABLE FOR
SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON/EVENING AND AGAIN
WEDNESDAY. WITH THE 850MB RIDGE OVER THE AREA AND HENRIETTE FEEDING
MOISTURE INTO REGION. THE BEST MOISTURE AND INSTABILITY WILL REMAIN
OVER THE WESTERN ZONES...GENERALLY WEST OF INTERSTATE 55. MEANWHILE
THE UPPER RIDGE OVER THE NORTHERN GULF SHIFTS EAST. AS THE SHORT WAVE
OVER NORTHERN TEXAS BEGINS TO LIFT OUT LATE WEDNESDAY...IT SEEMS TO
GET CUT OFF FROM THE MAIN FETCH OF MOISTURE. HOWEVER POPS REMAIN IN
THE GOOD CHANCE TO LIKELY CATEGORY THROUGH WEDNESDAY NIGHT. MOST
SITES HAVE NOT MEASURED AT THIS POINT...BUT WILL MAINTAIN HIGH POPS
FOR THE AFTERNOON. CHANCE POPS WERE GOOD FOR TONIGHT. WITH THE
SHORTWAVE TROUGH MOVING INTO THE AREA WEDNESDAY...HIGH POPS SHOULD BE
OK FOR THE WEST THROUGH THE EVENING. WITH PARTLY TO MOSTLY CLOUDY SKIES
EXPECTED FOR THE NEXT DAY OR SO...NOT SURE INSTABILITY WILL INCREASE
IN THE AFTERNOONS TO PRODUCE MORE THAN A STRONG STORM OR TWO. 850MB
WINDS MAY GET UP IN THE 20-25KT RANGE...ENOUGH TO SUSTAIN STRONG
STORMS. IN ADDITION...PW VALUES WILL REMAIN NEAR 2 INCHES THROUGH THE
PERIOD. LEFT STRONG WORDING IN THE HWO FOR THIS EVENING AND AGAIN ON
WEDNESDAY. TEMPERATURES WERE GOOD TODAY...SO DECIDED TO STICK WITH
GUIDANCE VALUES. TEMPERATURES NEAR 90 SEEMED GOOD FOR THE AFTERNOONS.
RAISED LOWS A FEW DEGREES. AT LEAST HIGH CLOUDS WILL BE HANGING
AROUND FOR THE NEXT TWO NIGHTS...SO VALUES SHOULD REMAIN IN THE MID
AND UPPER 60S. VALUES TO THE EAST SEEMED A LITTLE COOL...FALLING INTO
THE LOWER 60S.

.LONG TERM...
A FEW CHANGES NEEDED TO THE EXTENDED. THERE ARE SOME
DIFFERENCES IN THE MDLS BUT THEY DO GENERALLY AGREE WITH THE WEAK
TROUGH OVER THE AREA LATE THIS WEEK FILLING BY THE WEEKEND. AFTER
THAT THERE IS THE POSSIBILITY OF A FRONT MOVING INTO THE AREA AROUND
THE EARLY TO MIDDLE PARTS OF NEXT WEEK. LATEST GFS HAS BACKED OFF ON
THIS SCENARIO SOMEWHAT BUT PREVIOUS RUNS AND OTHER MEDIUM RANGE MDLS
STILL SHOW THIS. WITH THAT I AM HESITANT TO MAKE TOO MANY CHANGES
RIGHT NOW ESPECIALLY SINCE THIS GFS RUN IS QUITE A BIT DIFFERENT
THAN PREVIOUS RUNS WITH THE FRONT.

THU THROUGH FRI...THERE WILL BE A WEAK TROUGH OVER THE AREA THROUGH
THIS TIME BUT IT WILL BE FILLING AS MENTIONED BY THE PREVIOUS
FCSTER. IN ADDITION TO THAT...PERSISTENT SERLY TO SRLY WINDS WILL
ONLY BRING IN RECYCLED DRY AIR AND THIS SHOULD HELP BRING
DOWN THE HUMID CONDITIONS THAT WE HAVE CURRENTLY EXPERIENCED OVER
THE AREA. THIS SHOULD ALSO HELP IN KEEPING MOST OF THE CONVECTION
OFF TO OUR WEST. WITH THE COMBINATION OF RISING HEIGHTS AND DRIER
AIR MOVING IN I FEEL RAIN CHANCES WILL BE LOWEST DURING THESE TWO
DAYS. IN ADDITION TO THAT THE ENSEMBLE...UKMET AND EURO AGREE ON
THIS SCENARIO AS WELL AND WITH THAT I WILL STICK CLOSE TO OR GO JUST
BELOW GUIDANCE FOR POPS. THERE IS A LITTLE CONCERN AS THE GFS IS
TRYING TO BRING DOWN A DISTURBANCE ACROSS CNTRL AND ERN MS FRI
NOTICED IN THE TROP FIELD. AS FOR TEMPS THEY WILL BE QUITE SIMILAR
TO PREVIOUS DAYS WITH HIGHS IN THE UPPER 80S TO MAYBE LOWER 90S
DEPENDING ON BREAKS IN THE CLOUDS AND LOWS IN THE UPPER 60S TO LOWER
70S.

AS FOR THE REMAINDER OF THE FCST. THE NEW EURO HAS COME IN AND IS
MUCH CLOSER TO ITS PREVIOUS RUN THAN THE GFS WITH ITS. WITH THAT I
WILL ONLY BE MAKING SOME SMALL CHANGES TO THE FCST...MAINLY TO BRING
SUN POPS BACK TO THE 00Z MEX. 12Z MEX CAME WAY DOWN ON POPS FOR
SUNDAY WHILE THE CURRENT FCST HAD GONE SLIGHTLY ABV THE 00Z MEX FOR
POPS. WITH A GOOD BIT OF UNCERTAINTY IN THE EXTENDED I THINK IT
WOULD BE BETTER TO JUST STICK WITH THE 00Z MEX. OTHER THAN THAT THE
FCST LOOKED GOOD CONSIDERING WHAT THE MDLS ARE SHOWING. WITH THAT I
HAVE ATTACHED THE PREVIOUS LONG TERM PORTION OF THE AFD. /CAB/

PREVIOUS DISCUSSION...FOR SAT-MON...CHANGES WILL BEGIN AS SAT LOOKS
TO BE THE SET UP DAY IN ADVANCE OF A FRONT FOR SOMETIME SUN-MON.
WEAK RIDGING LOOKS TO BE IN CONTROL FOR SAT WITH HEIGHTS LOWERING BY
SUN AND THE MAIN TROUGH AXIS MOVING IN BY MON. LOW LEVEL FLOW SHIFTS
ON SAT TO MORE OUT OF THE S WITH THE BEST THETA E AXIS FINALLY
SHIFTING INTO THE CWA BY SUN/EARLY MON. WILL CONTINUE TO CUT POPS A
BIT ON SAT DUE TO THE WEAK RIDGING ALOFT AND THE FACT THAT ANY
FRONTAL FORCING WILL STILL BE AT LEAST A DAY AWAY. USING A BLEND OF
THE RECENT RUNS OF THE GFS AND EURO...FEEL PRETTY GOOD ABOUT THIS
FRONT AND THE FACT THAT THE BEST MOISTURE CONVERGENCE WILL BE AROUND
ON SUN INTO EARLY MON. EURO IS FASTER...MORE AGGRESSIVE WITH THE
TROUGH/SFC FRONT WITH THE GFS A BIT SLOWER. EITHER ONE COULD BE
RIGHT...BUT WILL LEAN MORE WITH THE EURO SOLUTION BASED ON RECENT
PERFORMANCE. GUID POPS FOR SUN WERE PRETTY GOOD. AS FOR TEMPS...DID
INCREASE TEMPS A BIT ON SAT DUE THE GFS BEING THE LOWEST ENSEMBLE
AND THINKING THINGS WILL BE REALLY WET. WITH LESS PRECIP AROUND
VALUES CLOSER TO 90 DEGREES LOOKS BETTER. LOWS CAME UP SOME THIS RUN
AND LOOK BETTER. HOWEVER...DID TWEAK SOME AREAS UPWARD AHEAD OF THE
SFC FRONT TO ACCOUNT FOR CLOUDS AND MOISTURE POOLING.

FOR TUE...THE FORECAST AREA COULD BE IN OUR FIRST EARLY FALL
AIRMASS. DRIER AIR FILTERS IN BEHIND THE BOUNDARY WITH SFC DEWPTS
BETWEEN 60-65 MOVING IN. DAYS WILL STILL BE WARM...AROUND
CLIMO...WITH AREA LOWS LIKELY FALLING WELL INTO THE 60S BY MID WEEK.
WILL BE NICE IF THINGS STAY ON COURSE. /CME/

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF THE
AREA...HOWEVER THE TAF SITES HAVE BEEN MISSED SO FAR. LOOKING FOR
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH
AROUND 3Z. MUCH OF THE ACTIVITY WAS MOVING SOUTHWEST TO NORTHEAST
RELATIVELY SLOW. AT THIS TIME VCTS SEEMS GOOD FOR ALL SITES. GTR SEEMS
TO BE IN THE CLEAR FOR THE NEXT HOUR OR TWO. HOWEVER...ACTIVITY
DEVELOPING ACROSS THE SOUTH WILL APPROACH INTERSTATE 20 AND MAY
IMPACT MEI. THUNDERSTORMS WERE ALREADY DEVELOPING AROUND
GLH/JAN/GWO. OVERALL...VFR/MVFR CONDITIONS WILL PREVAIL THROUGH
THE PERIOD. SCATTERED THUNDERSTORMS IN THE AFTERNOON MAY REDUCE
VISIBILITIES TO 3 MILES...OCCASIONALLY LESS. THUNDERSTORM ACTIVITY
WILL CONTINUE THROUGH ROUGHLY 10 PM. NOT SURE HOW MUCH FOG WILL
DEVELOP OVERNIGHT...SOUTHERLY WINDS WILL CONTINUE TO BRING IN
MOISTURE. GUIDANCE SHOWS CLOUDS OVERNIGHT...BUT NO REAL CEILINGS.
WITH CIRRUS BLOWING INTO THE AREA FROM THE WEST...HIGH CLOUDS WILL
LIKELY MAINTAIN...BUT WILL NOT RULE OUT STRATUS MOVING IN LATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  88  68  88 /  19  33  32  33
MERIDIAN      68  89  67  89 /  12  18  18  22
VICKSBURG     70  87  71  88 /  29  58  44  39
HATTIESBURG   70  91  69  89 /  14  22  17  22
NATCHEZ       71  87  72  88 /  28  59  36  38
GREENVILLE    70  87  69  88 /  40  59  60  43
GREENWOOD     69  86  68  88 /  26  41  44  39

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

7/CAB
Hazardous weather outlook, Sep 4, 2:28 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT TUE SEP 4 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
228 PM CDT TUE SEP 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK
AREA AGAIN WEDNESDAY AFTERNOON AND EVENING. WITH PLENTY OF MOIST AND
UNSTABLE AIR FLOWING INTO THE REGION...CONDITIONS FOR LOCATIONS
ALONG AND WEST OF INTERSTATE 55 WILL BE MORE FAVORABLE FOR
THUNDERSTORM DEVELOPMENT. WIND GUSTS TO 45 MPH...FREQUENT DANGEROUS
LIGHTNING AND PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE. BRIEF
DOWNPOURS MAY LEAD TO PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.